MAUDE Adverse Event Report: CONMED LARGO Y-KNOT RC ALL-SUTURE ANCHOR, WITH TWO NO. 2; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO Y-KNOT RC ALL-SUTURE ANCHOR, WITH TWO NO. 2; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number YRC02
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device yrc02 y-knot rc all-suture anchor, with two no.2 was being used on (b)(6) 2023 during a rotator cuff tear surgery and ¿during rotator cuff reconstruction, one of the two metal tips of the yrc02 setting tool broke off¿.Further assessment discovered that the fragment was not retrieved, ¿no, because it stayed in situ.The damage for the patient would be to big, if they have to remove it.¿ at this time a 2nd surgery to remove the fragment has not been planned.There was no medical/surgical intervention or prolonged hospitalization required for the patient/user.The procedure was completed without an alternate device and there was no delay.The patient is reported as "no issues so far".This report is being raised on the basis of injury due to fragment remaining in the patient.
 
Additional Manufacturer Narrative
The device has not been returned to date, but photographic evidence has been provided that confirmed the reported problem.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 1 report, regarding 1 device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00001.Per the instructions for use, the user is advised the following: do not use excessive force on instruments to avoid damage or breakage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
Y-KNOT RC ALL-SUTURE ANCHOR, WITH TWO NO. 2
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key16325126
Report Number1017294-2023-00010
Device Sequence Number18116643
Product Code MBI
UDI-Device Identifier10845854080542
UDI-Public(01)10845854080542(17)270614(10)1252515
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberYRC02
Device Lot Number1252515
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR
Patient SexFemale
Patient EthnicityNon Hispanic